MAUDE Adverse Event Report: GD MEDICAL COTTON BALL, MEDIUM 3/4", DOUBLE-STRUNG 5/PK 50 PKS/CS; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

GD MEDICAL COTTON BALL, MEDIUM 3/4", DOUBLE-STRUNG 5/PK 50 PKS/CS; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 30-033
Medical Device Problem Code Extra Components (4067)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "sterile cotton ball package was opened and counted; package says 5 cotton balls, but contents equaled 10 when counted by surgical tech and verified by circulating rn.The event and package information was sent to [redacted], materials manager." deroyal industries, inc.Requested return of the product but it was unavailable to be returned.A supplier corrective action request (scar) will be issued to the supplier, gd medical.This investigation is not complete at this time.No further information is available at this time.We will provide follow up report when additional information is available.
 
Event or Problem Description
A user facility reported, "sterile cotton ball package was opened and counted; package says 5 cotton balls, but contents equaled 10 when counted by surgical tech and verified by circulating rn.The event and package information was sent to [redacted], materials manager.".
 
Additional Manufacturer Narrative
A user facility reported, "sterile cotton ball package was opened and counted; package says 5 cotton balls, but contents equaled 10 when counted by surgical tech and verified by circulating rn.The event and package information was sent to [redacted], materials manager." deroyal industries, inc.Requested return of the product but it was unavailable to be returned.The work order was reviewed for lot number 61925744.No inventory was available to be inspected at the distribution facility.It was originally stated that a supplier corrective action request (scar) will be issued to the supplier, gd medical, however, it was realized that this was not an issue due a supplier therefore no scar was issued.A complaint to sales ratio was conducted from (b)(6) 2023 to (b)(6) 2025 and found to be 0.005%.Root cause: it was found that the employee that processed the work order placed too many cotton balls in the package.Corrective and preventive actions: the employees that processed this work order were re-trained to ensure proper understanding.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow up report if additional information is available.

Brand Name
COTTON BALL, MEDIUM 3/4", DOUBLE-STRUNG 5/PK 50 PKS/CS
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
GD MEDICAL
1286 humbracht circle
bartlett IL 60103
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan facemire
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key22786249
Report Number1060680-2025-00048
Device Sequence Number15581417
Product Code GDY
UDI-Device Identifier00749756027038
UDI-Public00749756027038
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-033
Device Lot Number61925744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown